# SDR 99UAL900518

- Difficulty date: October 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Engine: Pwa PW4077
- System (JASC): 2150 · Cabin Cooling System
- Part: Rotor
- Condition: Worn
- Location: Acm
- Component: Hamilton Std, 8102093
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER T/O, SMELL OF SMOKE IN COCKPIT, DISSIPATED AFTER FEW MINUTES.  ALSO REPORTED NOISE ON LEFT SIDE OF CABIN MID-SHIP FOLLOWED BY PACK MODE L ADVISORY MESSAGE.  AIRCRAFT RETURNED TO IAD.  *S/D*  REPLACED LEFT AIR CYCLE MACHINE.  THIS WAS A 810209-3 ACM, AND IT WAS RETURNED TO THE VENDOR FOR INVESTIGATION, ANALYSIS AND UPGRADE.  ANALYSIS AND INVESTIGATION ON THE REMOVED ACM BY HAMILTON STANDARD AND BOEING REVEALED THAT THE ROTOR WAS RUBBING AGAINST THE ACM HOUSING (RIGHT BEFORE ACM SEIZING), THIS EXPLAINED THE HAZE AND SMELL OF METAL TO METAL FRICTION EXPERIENCED BY FLIGHT CREW.
